Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 20, 2005, 2:38 PM CDT for Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 20, 2005, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 165 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 201941
FFWBRO
TXC427-202230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
238 PM CDT WED JUL 20 2005
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS
THIS INCLUDES THE CITIES OF...FALCON DAM...EL SAUZ
* UNTIL 530 PM CDT
* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING PRODUCING THUNDERSTORMS OCCURRING WITHIN THE WARNED
AREA. THESE THUNDERSTORMS ARE MOVING TO THE WEST NORTHWEST AT
AROUND 35 TO 40 MPH AND ARE PRODUCING RAINFALL RATES OF ONE TO TWO
INCHES AN HOUR.
* THESE FLASH FLOOD PRODUCING STORMS WILL CONTINUE TO MOVE OVER THE
NORTHERN PORTIONS OF STARR COUNTY THROUGH 530 PM PRODUCING
INCREASED FLOODING PROBLEMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2653 9917 2645 9855 2680 9834 2679 9895
2668 9901
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 10:10 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 10:10 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT WED JUL 20 2005 .DISCUSSION...WEAKENING HURRICANE EMILY CONTINUES TO TRACK WEST OVER NORTHEAST MEXICO NEAR 10 MPH. EMILYS WINDS AND RAINS WILL CONTINUE TO AFFECT DEEP SOUTH TEXAS THROUGH A MAJORITY OF TODAY. HAVE UPDATED HAZARDS AND MAXIMUM TEMPERATURE GRIDS FOR TODAY TO REFLECT RECENT TRENDS AND CHANGES...OTHERWISE NO OTHER GRID ADJUSTMENTS MADE. WILL ISSUE UPDATED ZONE FORECAST PACKAGE SHORTLY TO ACCOUNT FOR THESE CHANGES. && .MARINE...BUOY 42020 REPORTED EAST WINDS NEAR 27 KNOTS GUSTING TO 35 KNOTS WITH SEAS SLIGHTLY OVER 18 FEET WITH A 11 SECOND PERIOD AT 14 UTC/09 CDT. EXTREMELY HAZARDOUS WIND AND SEA CONDITIONS WILL PERSIST TODAY AND TONIGHT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AS WEAKENING HURRICANE EMILY CONTINUES TO MOVE OVER NORTHEAST MEXICO. MORE MODERATE WINDS AND SEAS ARE EXPECTED THURSDAY THROUGH THE END OF THE WEEKEND AS HIGH PRESSURE REGAINS CONTROL OF THE WEATHER PATTERN OVER THE WESTERN GULF OF MEXICO. && .AVIATION...MVFR AND IFR CONDITIONS WITH PERIODIC LIFR ARE LIKELY THIS MORNING THROUGH AFTERNOON AS SQUALLS FROM WEAKENING HURRICANE EMILY MOVE OVER DEEP SOUTH TEXAS. SURFACE WIND GUSTS UP TO 50 KNOTS WITH SEVERE TO EXTREME TURBULENCE AND MAXIMUM CB TOPS TO 50K FEET MAY ALSO OCCUR DURING THIS TIME PERIOD. IMPROVED FLYING CONDITIONS WILL DEVELOP LATER THIS EVENING THROUGH THE OVERNIGHT HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...... TORNADO WATCH THROUGH 7 PM CDT WEDNESDAY...TXZ248>257. FLOOD WATCH THROUGH 1 PM CDT WEDNESDAY...TXZ248>257. TROPICAL STORM WARNING...TXZ254>257 AND GMZ150-170. INLAND TROPICAL STORM WARNING...TXZ252-253. GALE WARNING...GMZ155-175. HIGH WIND WARNING THROUGH 4 PM CDT WEDNESDAY...TXZ248>251. && SYNOPTIC/GRIDS...66 MARINE/AVIATION...60/61 MESO...CAMPBELL/MARTINEZ/SPEECE/VEGA
Hazardous weather outlook, Jul 20, 10:23 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1023 AM CDT WED JUL 20 2005 TXZ248>257-210000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1023 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOWER TEXAS COAST FROM PORT MANSFIELD TO THE RIO GRANDE RIVER TODAY. AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR HIDALGO AND STARR COUNTIES IN DEEP SOUTH TEXAS TODAY. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR DETAILS REGARDING HURRICANE EMILY. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 PM THIS AFTERNOON. A GALE WARNING IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM BAFFIN BAY TO PORT MANSFIELD. A HIGH WIND WARNING IS IN EFFECT FOR ZAPATA...BROOKS...JIM HOGG AND KENEDY COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE WEEKEND AS TROPICAL MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES INTO DEEP SOUTH TEXAS IN THE WAKE OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. SPEECE
In the hours before
Special weather statement, Jul 20, 9:40 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 940 AM CDT WED JUL 20 2005 TXZ248>257-201500- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 940 AM CDT WED JUL 20 2005 ...A TORNADO WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE TORNADO WATCH FOR DEEP SOUTH TEXAS UNTIL 7 PM CDT WEDNESDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BROOKS...CAMERON...WILLACY...HIDALGO...JIM HOGG...KENEDY...STARR AND ZAPATA. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...HEBBRONVILLE...ZAPATA...SARITA...MCALLEN... WESLACO...RIO GRANDE CITY...BROWNSVILLE...HARLINGEN...SAN BENITO...PORT MANSFIELD...RAYMONDVILLE...SOUTH PADRE ISLAND...PORT ISABEL...LAGUNA VISTA AND LAGUNA HEIGHTS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. BANDS OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER DEEP SOUTH TEXAS AS HURRICANE EMILY MOVES FURTHER INLAND OVER THE NORTHEASTERN COAST OF MEXICO. ISOLATED TORNADO PRODUCING THUNDERSTORMS WILL BE POSSIBLE AS THESE THUNDERSTORM BANDS PUSH FURTHER NORTH OVER THE REGION THROUGH 7 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. SPEECE
Special weather statement, Jul 20, 9:40 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION FOR EXPIRATION NATIONAL WEATHER SERVICE BROWNSVILLE TX 940 AM CDT WED JUL 20 2005 TXZ248>257-210000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 940 AM CDT WED JUL 20 2005 ...A TORNADO WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE TORNADO WATCH FOR DEEP SOUTH TEXAS UNTIL 7 PM CDT WEDNESDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BROOKS...CAMERON...WILLACY...HIDALGO...JIM HOGG...KENEDY...STARR AND ZAPATA. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...HEBBRONVILLE...ZAPATA...SARITA...MCALLEN... WESLACO...RIO GRANDE CITY...BROWNSVILLE...HARLINGEN...SAN BENITO...PORT MANSFIELD...RAYMONDVILLE...SOUTH PADRE ISLAND...PORT ISABEL...LAGUNA VISTA AND LAGUNA HEIGHTS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. BANDS OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER DEEP SOUTH TEXAS AS HURRICANE EMILY MOVES FURTHER INLAND OVER THE NORTHEASTERN COAST OF MEXICO. ISOLATED TORNADO PRODUCING THUNDERSTORMS WILL BE POSSIBLE AS THESE THUNDERSTORM BANDS PUSH FURTHER NORTH OVER THE REGION THROUGH 7 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. SPEECE
Local storm report, Jul 20, 10:41 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1041 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM TORNADO 25 NNE ZAPATA 27.23N 99.11W
07/20/2005 ZAPATA TX LAW ENFORCEMENT
SHERIFF RELAYED PUBLIC REPORT OF TORNADO IN NORTHERN
ZAPATA COUNTY.
&&
CAMPBELLLocal storm report, Jul 20, 12:47 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1247 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO MCALLEN 26.22N 98.24W
07/20/2005 HIDALGO TX BROADCAST MEDIA
PUBLIC REPORTED TORNADO FROM S 23RD STREET IN MCALLEN
RELAYED BY CH4 TV METEOROLOGIST
&&
KMVLocal storm report, Jul 20, 1:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD MCALLEN 26.22N 98.24W
07/20/2005 HIDALGO TX EMERGENCY MNGR
HEAVY RAINFALL GENERATED BY RAINBAND SQUALL FROM
HURRICANE EMILY CAUSED ROADWAY NEAR NOLANA AND 10TH
STREET TO BE FLOODED.
&&
KMVLocal storm report, Jul 20, 2:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
209 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO MISSION 26.21N 98.32W
07/20/2005 HIDALGO TX BROADCAST MEDIA
PUBLIC REPORT OF WEAK TORNADO AT GLASSCOCK AND 495
RELAYED BY CH4 TV METEOROLOGIST.
&&
KMVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:32 AM CDT | Tornado Warning | BRO | Willacy | 43 min |
| Jul 20, 5:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 96 min |
| Jul 20, 7:02 AM CDT | Tornado Warning | BRO | Cameron | 43 min |
| Jul 20, 8:09 AM CDT | Tornado Warning | BRO | Hidalgo | 41 min |
| Jul 20, 8:44 AM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 10:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 34 min |
| Jul 20, 11:40 AM CDT | Tornado Warning | BRO | Jim Hogg | 40 min |
| Jul 20, 11:43 AM CDT | Tornado Warning | BRO | Hidalgo | 47 min |
| Jul 20, 11:51 AM CDT | Tornado Warning | BRO | Brooks | 30 min |
| Jul 20, 12:00 PM CDT | Tornado Warning | BRO | Kenedy | 30 min |
| Jul 20, 12:26 PM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jul 20, 12:34 PM CDT | Tornado Warning | BRO | Hidalgo | 26 min |
| Jul 20, 12:36 PM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 1:00 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jul 20, 1:08 PM CDT | Tornado Warning | BRO | Hidalgo | 40 min |
| Jul 20, 1:27 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| Jul 20, 1:52 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 3:17 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 28 min |
| Jul 20, 4:02 PM CDT | Tornado Warning | BRO | Jim Hogg | 36 min |
| Jul 20, 4:57 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 63 min |
| Jul 20, 5:15 PM CDT | Tornado Warning | BRO | Jim Hogg | 15 min |
| Jul 20, 5:53 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 37 min |
| Jul 20, 6:50 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.